| Model Number |
1883070BLD |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/08/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported by health care professional that during functional endoscopic sinus surgery (fess) procedure bur cracked.It was further reported the surgery continued with a replacement burr.There was no reported patient impact.Additional information was received.Surgery was not aborted.The surgery was completed with a different burr with no issue.The burr broke or stopped spinning while the surgeon was drilling the frontal.
Event or Problem Description
Additional information received that the bur broke while in use and surgeon felt something pop while using it.The head of the bur is intact and no fragments/pieces detached from the broken device.
Additional Manufacturer Narrative
H3: product analysis found that visually there was no significant damage to packaging carton.The pouch was open from 3 of 4 sides of the pouch.There was a residue (brown/red in color) on the diamond grit tip.There was also the same type of residue at the distal end of the outer tube.There was no damage noted on the inner and outer hubs.Functionally, the inner blade could not rotate.Due to inner assembly not rotating, the functional test could not be performed.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).H6: codes updated.Previously applied codes fdm b17, fdr c20, fdc d14, img g04041 codes no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.